Brazilian Journal of Probability and Statistics

A Jackson network under general regime

Yair Y. Shaki

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We consider a Jackson network in a general heavy traffic diffusion regime with the $\alpha$-parametrization. We also assume that each customer may abandon the system while waiting. We show that in this regime the queue-length process converges to a multi-dimensional regulated Ornstein–Uhlenbeck process.

Article information

Braz. J. Probab. Stat., Volume 33, Number 3 (2019), 532-548.

Received: May 2017
Accepted: May 2018
First available in Project Euclid: 10 June 2019

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Jackson network diffusion limits many-server queue heavy traffic conventional diffusion regime Halfin–Whitt regime


Shaki, Yair Y. A Jackson network under general regime. Braz. J. Probab. Stat. 33 (2019), no. 3, 532--548. doi:10.1214/18-BJPS401.

Export citation


  • Atar, R. (2012). A diffusion regime with non-degenerate slowdown. Operations Research 2, 490–500.
  • Atar, R. and Solomon, N. (2011). Asymptotically optimal interruptible service policies for scheduling jobs in a diffusion regime with nondegenerate slowdown. Queueing Systems 3, 217–235.
  • Azaron, A. and Fatemi Ghomi, S. M. T. (2003). Optimal control of service rates and arrivals in Jackson networks. European Journal of Operational Research 147, 17–31.
  • Billingsley, P. (1999). Convergence of Probability Measures. John Wiley and Sons, Inc.
  • Bremaud, P. (1981). Point Processes and Queues, Martingale Dynamics. New York: Springer.
  • Brown, L., Gans, N., Mandelbaum, A., Sakov, A., Shen, H., Zeltyn, S. and Zhao, L. (2005). Statistical analysis of a telephone call center. Journal of the American Statistical Association 469, 36–50.
  • Chen, H. and Yao, D. D. (2001). Fundamentals of Queueing Networks: Performance, Asymptotics, and Optimization. New York: Springer.
  • Dupuis, P. and Ishii, H. (1991). On Lipschitz continuity of the solution mapping to the Skorokhod problem, with applications. Stochastics and Stochastics Reports 1, 31–62.
  • Gamarnik, D. and Zeevi, A. (2006). Validity of heavy traffic steady-state approximations in generalized Jackson networks. The Annals of Applied Probability 1, 56–90.
  • Gurvich, I. (2004). Design and control of the M/M/N queue with multi-class customers and many servers. M.Sc. Thesis, Technion.
  • Halfin, S. and Whitt, W. (1981). Heavy-traffic limits for queues with many exponential servers. Operations Research 3, 567–588.
  • Harrison, J. M. and Reiman, M. I. (1981). Reflected Brownian motion on an orthant. The Annals of Probability 9, 302–308.
  • Hassin, R., Shaki, Y. Y. and Yovel, U. (2015). Optimal service capacity allocation in a loss system. Naval Research Logistics 62, 81–97.
  • Kleinrock, R. L. (1964). Communication Nets: Stochastic Message Flow and Delay. New York: Dover Publications, Inc.
  • Mandelbaum, A. (2003). QED Q’s. Notes from a lecture delivered at the Workshop on Heavy Traffic Analysis and Process Limits of Stochastic Networks. EURANDOM.
  • Mandelbaum, A., Massey, W. A. and Reiman, M. (1998). Strong approximations for Markovian service networks. Queueing Systems 30, 149–201.
  • Protter, P. E. (2004). Stochastic Integration and Differential Equations, 2nd ed. Berlin: Springer.
  • Reed, J. E. and Ward, A. R. A. (2004). Diffusion approximation for a generalized Jackson network with reneging. In Proceedings of the 42nd Annual Conference on Communication, Control, and Computing, Sept. 29–Oct. 1.
  • Reiman, M. I. (1984). Open queueing networks in heavy traffic. Mathematics of Operations Research 9, 441–458.
  • Wein, L. M. (1989). Capacity allocation in generalized Jackson networks. Operations Research Letters 8, 143–146.
  • Whitt, W. (2003). How multiserver queues scale with growing congestion-dependent demand. Operations Research 4, 531–542.